MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the dhr demonstrated that the mid-c system was manufactured, tested, and released according to apifix specifications.On 13-mar-2024 apifix was made aware that patient #(b)(6) (pas#(b)(4)), index procedure (b)(6) 2021, reportedly has a screw which is migrating.'it appears the superior screw is beginning to plow'.  on 16-mar-2024 was made aware that the patient underwent removal surgery.According to the report, the patient who presented for a routine 2.5 year follow up was found to have her superior screw beginning to plow on x-ray.She was asymptomatic.Patient was taken to or and the implant was removed on (b)(6) 2024.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment; this complaint does not change the occurrences rate.At the time of this report, the incident rate for screw misplacement/migration was well within the rate reported in the literature for this type of complication as described in the company's clinical evaluation report (cer).The event of screw misplacement/migration is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.Screw misplacement at the index surgery may lead to migration, curve progression, or pull-out over time.Since optimal screw placement, in the middle of the pedicle, is a complex task, especially in the upper part of the spine where the pedicles are very small, this problem is mainly related to the surgeon's skills and the patient's anatomy.In addition, screw migration may also result from an infection.The event may be associated with pain.The explanted device was returned to the manufacturer and will undergo an evaluation.Upon completion of the evaluation, when additional information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On 13-mar-2024 apifix was made aware that patient #(b)(6) (pas# (b)(6)) reportedly has a screw which is migrating.'it appears the superior screw is beginning to plow". .
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned and was subjected to cleaning, steam sterilizing, and engineering evaluation.During inspection, the device appeared normal with no obvious signs of failure.The extender was removed, and the spherical rings were inspected for wear.No wear was found.Markings were found on the rod of the implant; it is suspected these are due to the implant removal process.Apifix is closing this complaint, but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental medwatch will be filed.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19079469
Report Number3013461531-2024-00021
Device Sequence Number12450790
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-07-039-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexFemale